Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 154, NWS New Orleans, LA

June 21, 20115 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 21, 2011, 3:50 PM CDT for 5 parishes in Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2011, 3:50 PM CDT (20:50 UTC)
Expired
Jun 21, 2011, 4:45 PM CDT
In force
55 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3663 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3663 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

048 
WUUS54 KLIX 212050
SVRLIX
LAC033-037-077-121-125-212145-
/O.NEW.KLIX.SV.W.0154.110621T2050Z-110621T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
350 PM CDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...ZACHARY...OAK HILLS PLACE...BATON
  ROUGE...BAKER...
  EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...JACKSON...CLINTON...
  SOUTHERN POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF NEW ROADS...
  WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF PORT ALLEN...
  SOUTHEASTERN WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF ST. FRANCISVILLE...

* UNTIL 445 PM CDT

* AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM FELPS TO 16 MILES SOUTH OF LOTTIE...OR ALONG A LINE EXTENDING
  FROM 9 MILES NORTH OF CLINTON TO 10 MILES NORTHEAST OF CATAHOULA...
  AND MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SLAUGHTER...PRIDE...BRUSLY...ADDIS...GREENWELL SPRING...WESTMINSTER
  AND GARDERE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3062 9170 3100 9112 3100 9083 3094 9086
      3082 9084 3071 9084 3058 9099 3040 9097
      3035 9090 3034 9090 3034 9091 3034 9099
      3032 9102 3031 9112 3032 9131 3050 9148
      3050 9173
TIME...MOT...LOC 2050Z 270DEG 33KT 3098 9098 3033 9161

$$
2 follow-up statements
287 
WWUS54 KLIX 212057
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
357 PM CDT TUE JUN 21 2011

LAC033-037-077-121-125-212145-
/O.CON.KLIX.SV.W.0154.000000T0000Z-110621T2145Z/
WEST BATON ROUGE LA-POINTE COUPEE LA-EAST FELICIANA LA-
EAST BATON ROUGE LA-WEST FELICIANA LA-
357 PM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN WEST FELICIANA...EAST BATON ROUGE...EAST
FELICIANA...SOUTHERN POINTE COUPEE AND WEST BATON ROUGE PARISHES...

AT 354 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR BATON ROUGE AIRPORT...OR NEAR BAKER...MOVING NORTHEAST AT 25
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ZACHARY...GREENWELL SPRING...ST. FRANCISVILLE...SLAUGHTER...PRIDE...
JACKSON...NORWOOD...FELPS AND CLINTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM AND 
A FEW OTHER STORMS IN THE WARNING AREA. WHILE NOT IMMEDIATELY 
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT 
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH 
AS A SMALL INTERIOR ROOM.

&&

LAT...LON 3062 9170 3100 9112 3100 9083 3094 9086
      3082 9084 3071 9084 3058 9099 3040 9097
      3035 9090 3034 9090 3034 9091 3034 9099
      3032 9102 3031 9112 3032 9131 3050 9148
      3050 9173
TIME...MOT...LOC 2056Z 211DEG 22KT 3056 9114

$$
371 
WWUS54 KLIX 212110
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
410 PM CDT TUE JUN 21 2011

LAC077-125-212119-
/O.CAN.KLIX.SV.W.0154.000000T0000Z-110621T2145Z/
POINTE COUPEE LA-WEST FELICIANA LA-
410 PM CDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEST FELICIANA
AND SOUTHERN POINTE COUPEE PARISHES IS CANCELLED...

STRONG TO SEVERE STORMS HAVE MOVED EAST OF WEST FELICIANA AND POINT 
COUPEE PARISHES.

LAT...LON 3051 9142 3063 9132 3070 9132 3100 9112
      3100 9083 3094 9086 3071 9084 3058 9099
      3046 9099 3040 9097 3034 9090 3034 9099
      3032 9102 3031 9112 3032 9131 3050 9148
TIME...MOT...LOC 2109Z 211DEG 22KT 3063 9109

$$

LAC033-037-121-212145-
/O.CON.KLIX.SV.W.0154.000000T0000Z-110621T2145Z/
WEST BATON ROUGE LA-EAST FELICIANA LA-EAST BATON ROUGE LA-
410 PM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EAST BATON ROUGE...EAST FELICIANA AND WEST BATON ROUGE
PARISHES...

AT 408 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR ZACHARY...MOVING NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SLAUGHTER...PRIDE...JACKSON...NORWOOD...FELPS AND CLINTON

LAT...LON 3051 9142 3063 9132 3070 9132 3100 9112
      3100 9083 3094 9086 3071 9084 3058 9099
      3046 9099 3040 9097 3034 9090 3034 9099
      3032 9102 3031 9112 3032 9131 3050 9148
TIME...MOT...LOC 2109Z 211DEG 22KT 3063 9109

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:44 AM CDT, 12 hours 6 minutes earlier.

Area forecast discussion, Jun 21, 3:44 AM CDT, 12 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
344 AM CDT TUE JUN 21 2011

...RAIN RAIN RAIN THAT IS THE WORD OF THE DAY...

.SHORT TERM...A LITTLE MORE CONVECTION YESTERDAY THAN INITIALLY
EXPECTED AS MOISTURE PUSHED IN A TAD FASTER. THIS ALONG WITH LGT
NOCTURNAL SHRA ALREADY DEVELOPING OVER THE GULF SUGGEST THAT SHRA
AND TSRA WILL BE FAR MORE NUMEROUS TODAY.

TODAY...MOISTURE HAS POOLED IN NICELY YESTERDAY. 0Z SNDG ALREADY HAD
PWS OF NEAR 2" BUT THERE WAS STILL SOME DRY AIR B/T H6-H3 WHICH
ALONG WITH THE LINGERING RIDGE IS WHY CONVECTION WASNT A LITTLE MORE
NUMEROUS. THIS HAS BEEN CHANGING OVERNIGHT AS MOISTURE CONTINUES TO
POOL OVER THE AREA AND EXPECT TO SEE THE 12Z SNDG THIS MORNING LOOK
MORE TROPICAL IN NATURE WITH LITTLE DRY AIR. FCST SNDGS SUGGEST THIS
AS WELL. THE MID LVL RIDGE HAS SUFFICIENTLY BROKEN DOWN AND PUSHED
EAST OF THE REGION. THIS IN COMBINATION WITH A TROPICAL
AIRMASS...DIVERGENCE ALOFT...AND EVEN THE APPROACH OF A TROUGH
SUGGEST RATHER FAVORABLE CONDITIONS FOR SHRA AND TSRA. DEEP SRLY
FLOW FROM THE SFC TO 10K FT IS STILL FCSTED OVER THE REGION AND THIS
SHOULD LEAD TO THE SEABREEZE PUSHING WELL INLAND RATHER QUICKLY
TODAY. THE AREAS WITH THE BEST CHANCE OF SEEING SOME PRETTY GOOD
RAIN TOTALS SHOULD BE ALONG AND NE OF A LINE FROM PIERRE PART TO
POPLARVILLE. THE COASTAL AREAS OF LA MAY NOT GET QUITE AS MUCH COVERAGE
THANKS TO THE DEEP SRLY FLOW LEADING TO THE SEABREEZE PUSHING NORTH
BEFORE CONVECTION CAN BECOME MORE NUMEROUS THAT SAID AFTN HEATING
MAY LEAD TO ADDITIONAL SCT CONVECTION ALONG THE COAST SO NOT ALL IS
LOST. THE MS COAST WILL LIKELY HAVE THE GREATEST DIFFICULTY IN SEEING
DECENT COVERAGE.

FROM A STANDPOINT OF STRONG TO SVR WEATHER...WE OF COURSE WILL BE
UNSTABLE WITH MLCAPE GREATER THAN 1500 J/KG AND SHOWALTERS OF -2
TO -C. ON THE OTHER HAND...MID LVL LAPSE RATES ARENT TOO
IMPRESSIVE RIGHT AROUND 6.5 C/KM WITH VT OF 25-26C. IN ADDITION TO
THAT WITH PWS OF 2" OR GREATER WITH NUMEROUS SHRA AND TSRA
DEVELOPING QUICKLY TODAY THE AIRMASS WILL LIKELY BECOME
CONTAMINATED LEADING TO ONLY A FEW STRONG/SVR STORMS. MAIN CONCERN
WILL BE MICROBURST...FREQUENT TO CONSTANT LIGHTNING...AND BRIEF
HEAVY DOWNPOURS.

WED AND THU...RAIN CHANCES WILL BE FAVORABLE ESPECIALLY WED. THE
VIGOROUS UPPER LOW PUSHING OUT OF THE ROCKIES INTO THE PLAINS WILL
BE OVER THE UPPER MS VALLEY WED. THIS WILL BRING THE L/W TROUGH OVER
THE ENTIRE MS VALLEY REGION. IN ADDITION THE SYSTEM WILL BE STACKED
AND WITH A BUILDING RIDGE WEST OF THE ROCKIES AND NO NOTICEABLE
S/W KICKER THE TROUGH WILL BE SLOW TO PUSH EAST LEAVING THE TROUGH
OVER THE REGION FOR AT LEAST THE NEXT 2 DAYS. A TROPICAL AIRMASS
WILL BE IN PLACE WITH PWS EXPECTED TO BE AOA 2" AND WITH THE TROUGH
OVER THE AREA SHRA AND TSRA WONT HAVE MUCH OF A PROBLEM DEVELOPING.
LOOK FOR WIDESPREAD CONVECTION ON WED. SHRA AND TSRA COVERAGE ON THU
WILL LIKELY NOT BE QUITE AS WIDESPREAD AS THE DEEP MOISTURE BEGINS TO
GET SHUNTED OFF TO THE S AND E. /CAB/

.LONG TERM...OVERALL THE MEDIUM RANGE MDLS REMAIN IN DECENT
AGREEMENT. BOTH THE GFS AND ECMWF BUILD THE RIDGE OVER TX AND SRN
PLAINS ONCE AGAIN AND TRY TO SLOWLY NUDGE IT BACK TO THE EAST NEXT
WEEK. WILL STICK CLOSE TO THE MEX GUI WHICH IS MOSTLY IN LINE WITH
THE CURRENT FCST. ONLY REAL CHANGES ARE SLIGHTLY HIGHER POPS THIS
WEEKEND.

THE LINGERING TROUGH OVER THE AREA AND DECENT MOISTURE WILL STILL
LEAD TO SCT CONVECTION AS WE MOVE INTO FRI. THE TROUGH WILL CONTINUE
TO BECOME LESS NOTICEABLE THIS WEEKEND AS A RIDGE BEGINS TO REBUILD
JUST OFF TO OUR WEST. THIS RIDGE WILL BUILD THIS WEEKEND BUT SHOULD
NOT MOVE FAR ENOUGH EAST TO SUFFICIENTLY PUT THE KIBOSH ON
CONVECTION SO SCT SHRA AND TSRA WILL REMAIN POSSIBLE EACH DAY.
CONVECTIVE INITIATION WILL LIKELY BE RATHER LATE IN THE DAY AS MID
LVL FLOW WILL BE NW-NRLY. BY THE TIME WE PUSH INTO NEXT WEEK THE
RIDGE IS EXPECTED TO CONTINUE TO PUSH EAST AND MAY END UP BRINGING
THE DRY WEATHER AND HEAT BACK INTO THE REGION. /CAB/

&&

.AVIATION...
VFR CONDITIONS BEGINNING TO GIVE WAY TO MVFR CEILINGS. IN ADDITION..
SHOWER COVERAGE IS STEADILY INCREASING OVER THE COASTAL WATERS AND
WILL BE MOVING INLAND SHORTLY. DURING THE DAY...WITH BETTER
MOISTURE...EXPECT MORE AREAL COVERAGE THAN YESTERDAY ALONG WITH MORE
THUNDER DURING THE AFTERNOON. MOST PRECIPITATION SHOULD DIE OUT
AROUND 02Z AS WAS THE CASE THIS EVENING. EXPECT ELEVATED WINDS OF 10
TO 15 KNOTS WITH HIGHER GUSTS TO PERSIST THROUGHOUT THE DAY.

MEFFER

&&

.MARINE...
SURFACE ANALYSIS SHOWS SURFACE LOW OVER THE CENTRAL PLAINS AND RIDGE
OVER THE GULF OF MEXICO. PRESSURE GRADIENT BETWEEN THE TWO HAS
TIGHTENED ENOUGH TO PUSH WINDS INTO THE LOW 20S ACROSS MUCH OF THE
COASTAL WATERS. HOWEVER...THIS GRADIENT WILL BEGIN WEAKENING BY LATE
MORNING. THE CHANGES FROM PREVIOUS FORECASTS ARE A SLIGHT INCREASE
IN FCST WINDS TO OBS OF 20 KTS AND SMALL CRAFT ADVISORY ISSUANCE.
ADV WILL BE IN EFFECT FROM NOW THROUGH THE REST OF THE MORNING AND
THEN EXERCISE CAUTION THE REST OF THE DAY. MEANWHILE...SCT TO
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL IMPACT ALL WATERS TODAY.
WINDS REALLY WONT LIGHTEN TO MUCH UNTIL WED. AT THAT POINT...SURFACE
HIGH WILL BE GETTING CLOSER TO THE AREA BUT ONLY TEMPORARILY UNTIL
IT RETROGRADES BACK EASTWARD. STEADY ONSHORE FLOW TO RESUME THIS
WEEKEND.

MEFFER

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  92  72  90  70 /  70  20  80  40
BTR  92  74  91  73 /  70  30  80  40
ASD  91  76  89  73 /  50  20  70  40
MSY  91  77  89  75 /  50  20  70  40
GPT  91  77  88  75 /  40  20  60  40
PQL  92  76  90  73 /  30  20  60  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY UNTIL 1 PM TUESDAY FOR THE FOLLOWING ZONES:
     LOWER JEFFERSON...AND LOWER TERREBONNE.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

&&

SHORT/LONG TERM: CAB
AVIATION/MARINE: MEFFER
Hazardous weather outlook, Jun 21, 11:58 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1158 AM CDT TUE JUN 21 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-221700-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1158 AM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...
SCATTERED TO AT TIMES NUMEROUS SHOWERS AND THUNDERSTORMS WILL
CONTINUE TODAY AND TONIGHT WITH A FEW STRONG TO SEVERE STORMS
PROBABLE ACROSS THE ENTIRE OUTLOOK AREA. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...HOWEVER...MANY THUNDERSTORMS WILL
PRODUCE GUSTY WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY
DOWNPOURS.

RIVERS... FLOOD WARNINGS REMAIN IN EFFECT FOR MORGAN CITY ON THE
ATCHAFALAYA RIVER AND FOR RED RIVER LANDING ON THE MISSISSIPPI
RIVER. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS
FOR DETAILS.

MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 PM FOR THE WATERS 20
TO 60 NAUTICAL MILES OFFSHORE FROM SOUTHWEST PASS TO THE LOWER
ATCHAFALAYA RIVER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
WEDNESDAY THROUGH SATURDAY...THEN LOWER COVERAGE ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SUNDAY AND
MONDAY. A FEW THUNDERSTORMS MAY BE STRONG WITH GUSTY
WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS.

FLOOD WARNINGS WILL REMAIN IN EFFECT FOR MORGAN CITY ON THE
ATCHAFALAYA RIVER AND FOR RED RIVER LANDING ON THE MISSISSIPPI
RIVER. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS
FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATE THROUGH MONDAY JUNE 27TH.

22/TD

In the hours before

Special weather statement, Jun 21, 2:43 PM CDT, 1 hour 7 minutes before
MSZ082-212045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
243 PM CDT TUE JUN 21 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING JACKSON
COUNTY...

AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR ST. MARTIN...OR ABOUT 4 MILES
NORTHEAST OF ST. MARTIN...MOVING NORTHEAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...GAUTIER...PASCAGOULA...VANCLEAVE...MOSS POINT...ESCATAWPA
AND WADE

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 35 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Jun 21, 2:56 PM CDT, 54 minutes before
LAZ034>036-047-MSZ068-069-212100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
256 PM CDT TUE JUN 21 2011

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING AMITE COUNTY...
WILKINSON COUNTY...WEST BATON ROUGE PARISH...POINTE COUPEE PARISH...
EAST FELICIANA PARISH...WEST FELICIANA PARISH...

AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 20 MILES
EAST OF BORDELONVILLE TO 17 MILES NORTHWEST OF BREAUX BRIDGE...MOVING
EAST AT 40 MPH. ADDITIONAL STORMS WERE LOCATED AHEAD OF THE
LINE...MAINLY FROM POINTE COUPEE PARISH TO AMITE COUNTY. THESE
STORMS WERE MOVING NORTHEAST AT 35 MILES AN HOUR.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
LETTSWORTH...FORT ADAMS...BATCHELOR...DOLOROSA...MORGANZA...
WOODVILLE...LOTTIE...WAKEFIELD...CROSBY...LIVONIA...SPILLMAN...NEW
ROADS...ST. FRANCISVILLE...GLOSTER...CENTREVILLE...ERWINVILLE...
NORWOOD AND JACKSON

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 21, 3:11 PM CDT, 39 minutes before
MSZ069-212045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
311 PM CDT TUE JUN 21 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...

AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES NORTHWEST OF LIBERTY...MOVING
NORTHEAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...SMITHDALE

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Jun 21, 3:13 PM CDT, 37 minutes before
LAZ037-050-071-212045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
313 PM CDT TUE JUN 21 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST.
HELENA PARISH...LIVINGSTON PARISH...TANGIPAHOA PARISH...

AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 14 MILES SOUTH OF GREENSBURG...OR
ABOUT 6 MILES SOUTHWEST OF MONTPELIER...MOVING NORTHEAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...MONTPELIER...GREENSBURG...TANGIPAHOA AND EASLEYVILLE

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Local storm report, Jun 21, 3:28 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
328 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     2 SE BATCHELOR          30.82N 91.64W
06/21/2011  U0 MPH           POINTE COUPEE      LA   LAW ENFORCEMENT

            TREES DOWN ACROSS ROAD AT LA HIGHWAY 972...PARISH
            MAINTENANCE DISPATCHED TO CLEAR TREES ACROSS ROAD.

&&

JS
Special weather statement, Jun 21, 3:41 PM CDT, 9 minutes before
LAZ037-071-212145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
341 PM CDT TUE JUN 21 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST.
HELENA PARISH...TANGIPAHOA PARISH...

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR GREENSBURG...OR ABOUT 5 MILES
EAST OF GREENSBURG...MOVING NORTHEAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...EASLEYVILLE...TANGIPAHOA AND KENTWOOD

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 3:59 AM CDTSmall Craft AdvisoryLIX12 hr
Jun 21, 9:39 AM CDTSpecial Marine WarningLIX66 min
Jun 21, 9:41 AM CDTSpecial Marine WarningLIX34 min
Jun 21, 1:06 PM CDTSpecial Marine WarningLIX24 min
Jun 21, 2:48 PM CDTSpecial Marine WarningLIX57 min
Jun 21, 3:01 PM CDTSevere Thunderstorm WarningLIXIberville, Pointe Coupee, West Feliciana59 min
Jun 21, 4:42 PM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Saint Tammany, Tangipahoa, Washington63 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.